What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 14, 7:08 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 14, 7:08 AM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service State College PA
808 AM EDT Fri Jul 14 2017
.SYNOPSIS...
A cold front which will pass through during the day and evening
today. Before the front passes expect scattered showers or
thunderstorms. Drier air and seasonable temperatures are in the
forecast for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Area of rain and thunderstorms slowly moving eastward across
central CWA. Another area of thunderstorms stretches into
southern Somerset County from the west. Due to training nature
of cells issued a small stream and urban flood advisory for next
couple hours. For today SPC has most of our southern half in
the SLGT risk and the rest in MRGL. FFG still rather high and
expect precipitation to move fast enough to prevent any
widespread flash flooding, but until the front passes and PWs
drop, any showers or thunderstorms will have brief very heavy
downpours and localized urban or small stream flooding remains
possible.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Front pushes through all of CWA tonight bringing an end to this
humid and wet pattern. High pressure builds on Saturday with
comfortable temperatures and humidity levels.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A trailing front progressing from southern Canada may generate
some convection on Sunday before moving off the coast early next
week. High pressure should bring dry wx and less humid air
again Monday. However, returning moisture behind the stalling
front will bring an increasing chance for showers on Tuesday and
Wednesday.
Temperatures should be within a few degrees of mid-July climate
normals.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Latest radar has showers and thunderstorms streaming through
the southern half of Pennsylvania. Expect periods of showers and
thunderstorms with IFR in TSRA at MDT AND LNS this morning with
more scattered showers and isolated thunderstorms possible this
afternoon. The large amounts of moisture through the boundary
layer will allow for MVFR cigs and vsbys to persist at most TAF
sites this morning.
Cigs will slowly improve today with MVFR ins SHRA and TSRA this
afternoon through 03Z. Another round of MVFR to IFR due to low
stratocu and fog/mist is possible tonight into tomorrow morning.
.OUTLOOK...
Sat...AM low cigs likely BFD/JST.
Sun...AM fog poss BFD. Slight chc of late day tsra impacts BFD.
Mon...Sct PM tsra impacts possible.
Tue...AM low cigs/showers possible. Sct PM tsra impacts poss
east.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Ross
NEAR TERM...Ross
SHORT TERM...Ross/Dangelo
LONG TERM...Ross/Gartner
AVIATION...Fitzgerald/Ceru
Hazardous weather outlook, Jul 14, 1:42 AM EST, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
242 AM EDT Fri Jul 14 2017
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-150645-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
242 AM EDT Fri Jul 14 2017
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
Scattered strong to severe thunderstorms with gusty winds and hail
are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 4:41 AM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service State College PA
541 AM EDT FRI JUL 14 2017
PAZ024-033-034-141030-
Bedford PA-Somerset PA-Cambria PA-
541 AM EDT FRI JUL 14 2017
...SPECIAL WEATHER STATEMENT...
At 540 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles west of Somerset to near Grantsville.
Movement was east at 40 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Windber, Somerset, Bedford, Breezewood, Blue Knob State Park, Acosta,
Lake Gordon, Osterburg, Everett, New Enterprise, Central City,
Buffalo Mills, Cessna, Friedens, Scalp Level, Dunlo, New Centerville,
Meyersdale, Boswell and Clearville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3972 7915 4006 7927 4009 7926 4034 7862
4032 7861 4029 7850 4025 7845 4030 7843
4027 7834 3996 7823 3983 7829 3972 7880
TIME...MOT...LOC 0940Z 248DEG 33KT 4004 7919 3975 7908
CRSpecial weather statement, Jul 14, 5:48 AM EST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service State College PA
648 AM EDT FRI JUL 14 2017
PAZ057-059-063-065-066-141145-
Lancaster PA-York PA-Cumberland PA-Lebanon PA-Dauphin PA-
648 AM EDT FRI JUL 14 2017
...SPECIAL WEATHER STATEMENT...
At 648 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Lickdale to near Mount Holly Springs.
Movement was east at 40 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Cornwall, New Holland, Manheim, Myerstown, Ephrata, Palmyra,
Annville, Lebanon, Lititz, Akron, Hummelstown, Millersville, Mount
Joy, Lower Allen, Steelton, Hershey, Columbia, East Petersburg,
Middletown and Elizabethtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3999 7621 4002 7706 4007 7713 4003 7719
4003 7729 4046 7651 4046 7639 4037 7625
4036 7620 4016 7591
TIME...MOT...LOC 1048Z 269DEG 42KT 4042 7652 4008 7716
CRSpecial weather statement, Jul 14, 6:33 AM EST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service State College PA
733 AM EDT FRI JUL 14 2017
PAZ066-141215-
Lancaster PA-
733 AM EDT FRI JUL 14 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY...
At 731 AM EDT, Doppler radar indicated a strong thunderstorm over
Salunga-Landisville, moving east at 40 mph.
Torrential rain is falling and winds in excess of 40 mph are
possible.
Locations impacted include...
Lancaster, Millersville, Mount Joy, New Holland, Willow Street,
Manheim, Columbia, East Petersburg, Lititz, Ephrata, Leola,
Strasburg, Salunga-Landisville, Rothsville, Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3997 7649 3999 7650 4002 7653 4005 7654
4005 7658 4023 7647 4023 7644 4011 7594
4004 7594 3996 7599 3993 7598 3993 7600
3989 7599 3978 7616
TIME...MOT...LOC 1131Z 287DEG 35KT 4009 7646
DangeloLocal storm report, Jul 14, 9:26 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1026 AM EDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD COALPORT 40.75N 78.53W
07/14/2017 CLEARFIELD PA 911 CALL CENTER
MUDSLIDE CLOSED ROAD ACROSS FROM COALPORT NURSING HOME
&&
EVENT NUMBER CTP1701272
PAH